Results 1 to 6 of 6
Abilify Side Effects??
  1. #1
    TabithaNY is offline New Member
    Join Date
    Feb 2012
    Posts
    3

    Default Abilify Side Effects??

    I was started on Abilify about a month ago and have been having severe side effects.
    The worst one is insomnia, I wake up every hour through out the night. I also have been experiencing tremors and night sweats.
    Anyone else take Abilify? I would love to hear your experience.

  2. #2
    terrison is offline New Member
    Join Date
    Apr 2012
    Posts
    1

    Default

    I take abilify also, and I had side effects, most notably the acathesia (restlessness, for want of a more descriptive word). I reduced my dose to half (2.5mg), and it went away after a while. It has helped me a lot. I was on Wellbutrin before that, didn't help. I've been on prozac, Paxil (worst ever), celexa, amytriptaline, lexapro...cymbalta, serzone...others I cannot remember. None helped my depression at all, some gave me the feeling that I'm pretty sure is too much serotonin. Serotonin...something. (fibro-fog, I sometimes lose my words), Cymbalta was that way. Abilify has been the only one I've taken that actually helped my mood. So I dealt with the side effects. But I also have a friend who took it and he said it was the worst he's ever felt, so...there you go. As with all the others, it's a matter of what works for *you*. Oh also, I take a sleep Med to help with that part of it.
    Last edited by terrison; 04-24-2012 at 09:11 AM. Reason: forgot to add...

  3. #3
    Rollinsgirl is offline New Member
    Join Date
    May 2012
    Posts
    5

    Default

    I was prescribed Abilify in conjuncture with Lexapro and Klonopin for anxiety three years ago. I had severe side effects from it. I was extremely fatigued but suffered from insomnia, I had no control over my hands, my entire body shook, I felt as though I was moving in slow motion, my speech was halted and slurred. I missed 9 weeks of my senior year because of this medication.
    They changed it to Risperdal which gave me no side effects but caused me to gain 50 pounds in three months.
    I really have no need to be on an anti-psychotic and I'm incredibly upset with the numerous psychiatrists I've seen over the years who have done nothing but push pills at me.

  4. #4
    Pegaboomer is offline New Member
    Join Date
    Jun 2012
    Location
    California
    Posts
    15

    Default

    I took Abilify for six months and felt so horrible that I stopped it. It was a low dose. It left me with Tardive Dyskenisia. This is an incurable, irreversible movement disorder. At its worst, my legs and feet flop around like fish; my mouth constantly purses, and my tongue rolls around in my mouth. It is horrible. My Neurologist prescribed massive doses of Vitamin E, because I refuse to take any more antipsychotics (I don't NEED them). It seems to be helping. I'm also trying to reduce the amount of stress in my life. That helps too.

  5. #5
    slattery is offline New Member
    Join Date
    Jan 2011
    Posts
    5

    Default

    Well, to be honest, I was on abilify 10mgs for nearly two years, and I was blessed not to acquire tardive dyskenisia, which would be my worst nightmare. In fact, after eight years of anti-psychotic consumption, I guess that I am REALLY blessed; considering that I took these things in conjunction with depakote. What I found for me is that when comparing abilify with ZYPREXA, it is SO night and day! In my next ten lifetimes, I will never touch that drug again...it ruined my life! What DID transpire with me concerning the abilify was that I acquired pre-diabetes, outrageous cholesterol, and a very large gallstone buildup, courtesy of the cholesterol mixing with liver enzymes. (This side-effect is listed on the NIMH website). But FUNCTIONALLY, I had no objection at all to the drug. It did me no harm at all from a mental capacity point of view. But I would recommend anybody taking these drugs to get their hands on "Anatomy of an Epidemic", penned by an investigative journalist called Robert Whittaker. The book has received accolades and a high thumbs-up since it's publication in 2010....and no doubt about it, it would make one extremely wary of consuming any of these anti-psychotics whatsoever! So these days I am trying to go it alone with depakote, probably what you'd call a relatively high dosage (as I just suffered another pretty radical manic episode!)....but this is my current preference and decision; with my doctor's consent and agreement of course.

  6. #6
    Lilli in Waiting is offline New Member
    Join Date
    May 2013
    Location
    Hamilton, OH
    Posts
    5

    Default

    I had many sleepless nights with Abilfy during my first two or three months on it, but after that it has been great. Also, I swear it helped me lose a considerable amount of weight that needed to go.
    "Don't forget where you come from, baby, 'cause there's truth in it..."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22